MAUDE Adverse Event Report: STRYKER SPINE-FRANCE MANTIS CANNULATED MODULAR TAP 4.5MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-FRANCE MANTIS CANNULATED MODULAR TAP 4.5MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 48281161
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/23/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; treatment for l2 fracture.The l1 left vertebral bone was hard and could not insert the tap completely into l1, but inserted the screw and completed the procedure after that it was found the tip of tap was fractured after procedure.
 
Additional Manufacturer Narrative
The customer reported event of tap tip fracture was confirmed via visual inspection.No relevant manufacturing issues were identified as all units met stryker specifications.The plausible root cause of the event is determined to be multifactorial.Contributing factors are: excessive torsional force applied to the device, not using awl to prepare the hole, age of the device.
 
Event or Problem Description
It was reported that; treatment for l2 fracture.The l1 left vertebral bone was hard and could not insert the tap completely into l1.But inserted the screw and complete the procedure.After that it was found the tip of tap was fractured after procedure.

Brand Name
MANTIS CANNULATED MODULAR TAP 4.5MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key6722985
Report Number0009617544-2017-00290
Device Sequence Number16454603
Product Code LXH
UDI-Device Identifier07613327266504
UDI-Public(01)07613327266504
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number48281161
Device Catalogue Number48281161
Device Lot NumberB81412
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2017
Initial Date Received by Manufacturer 06/23/2017
Supplement Date Received by Manufacturer06/23/2017
Initial Report FDA Received Date07/18/2017
Supplement Report FDA Received Date09/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight47